Saturday, October 16, 2010
Better all the time
In August, my neurologist began to adjust my medication, slowly backing off the steroids and reducing frequency of my IVIg infusions.
I certainly don't mind reducing the steroids; the psychosis, diabetes, and whatever else the medication is doing to me are awful. I knew I wouldn't miss spending an entire week each month at the hospital to get my infusions.
The neurologist told us to keep an eye on my symptoms. If there were any regression, we were to let her know immediately and resume treatment at the previous levels. The symptoms haven't returned and I am glad to have gone from 80 milligrams per day of the Prednisone to 50 a day and get my IVIg infusions once per week instead of 5 times (one a day for 5 days in a row) a month.
Today my physical therapist and my occupational therapist told me that I am continuing to get stronger! Take that, CIDP!
Presently I am spending more time on my feet than in my chair. I walk around the house with a cane or steady myself with what ever is handy. Lately, I've taken to using the cane outside the house, leaving the chair at home. When I am tired or feel like I can't trust my legs, I get back in it. Fatigue is still a concern; when I get tired, I am done.
Besides the fatigue, my hands and legs are coming along nicely. The numbness and tingling in my hands is almost completely gone and the strength and dexterity are returning. I am still prettyretrurnedloo unsteady on my feet, especially while standing. Today my physical therapist explained that standing involves constant movement from the muscles in the lower legs. Most of the TABs (temporarily able bodied) out there are probably not aware of how hard their bodies work to keep them upright.
Today I spent some time sitting on a large ball, practicing my balance in my upper body. It is much harder than it looks. Luckily I had my ever vigilant PT to help keep me from falling.
My feet are my largest problem area right now. I have to watch them constantly while walking, otherwise I tend to drag my toes. I could easily trip over my own feet!
I have to admit it is getting better.